Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 6, 2008, 9:00 PM EDT for 6 counties in Ohio. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 9:00 PM EDT (01:00 UTC)
- Expired
- Jun 6, 2008, 9:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Lucas County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:26 PM EDT | TSTM WND DMG | Bowling Green, OH | SEVERAL TREES DOWN |
| Jun 6, 9:55 PM EDT | TSTM WND GST 56 | Findlay, OH | KFDY AIRPORT ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:36 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 070100
SVRCLE
OHC063-095-143-147-173-175-070145-
/O.NEW.KCLE.SV.W.0039.080607T0100Z-080607T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
900 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO...
EXTREME SOUTHWESTERN LUCAS COUNTY IN NORTHWEST OHIO...
WESTERN SANDUSKY COUNTY IN NORTHWEST OHIO...
WESTERN SENECA COUNTY IN NORTHWEST OHIO...
WOOD COUNTY IN NORTHWEST OHIO...
WYANDOT COUNTY IN NORTHWEST OHIO...
* UNTIL 945 PM EDT
* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF CUSTAR TO 15 MILES SOUTHWEST
OF RAWSON...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
CUSTAR TO 22 MILES NORTHWEST OF KENTON...AND MOVING EAST AT 75 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCOMB...WESTON...ARLINGTON...FINDLAY...VAN BUREN...NORTH
BALTIMORE...BOWLING GREEN...VANLUE...ARCADIA...FOSTORIA...UPPER
SANDUSKY...NEW RIEGEL...WOODVILLE...GIBSONBURG...TIFFIN AND
SYCAMORE
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR NORTHWESTERN OHIO.
LAT...LON 4092 8388 4145 8388 4145 8315 4072 8311
4072 8349 4080 8350 4080 8387 4081 8388
4091 8388
TIME...MOT...LOC 0100Z 270DEG 65KT 4136 8400 4080 8393
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:05 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 6, 8:05 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT FRI JUN 6 2008
.SYNOPSIS...
HIGH PRESSURE...CENTERED OVER THE SOUTHEASTERN STATES...WILL
REMAIN IN CONTROL OF OUR WEATHER THROUGH EARLY NEXT
WEEK...HOWEVER...A SERIES OF WEAKENING COLD FRONTS WILL GRAZE THE
OHIO VALLEY AND LOWER GREAT LAKES THROUGH THE PERIOD. THESE
BOUNDARIES WILL HAVE NO GREAT AFFECT ON TEMPERATURE ALTHOUGH THEY
COULD TRIGGER A FEW THUNDERSTORMS AS THEY MOVE THROUGH.
&&
.NEAR TERM /THROUGH SATURDAY/...
CURRENTLY HIGH PRESSURE OVER THE VIRGINIAS AND LOW PRESSURE IN THE
EASTERN DAKOTAS/MINNESOTA. COLD FRONT FROM MINNESOTA INTO MISSOURI
WITH A TROF OF LOW PRESSURE AHEAD OF THE FRONT FROM SWRN LOWER MI
TO SOUTHEAST MISSOURI. CONVECTION HAS DEVELOPED FROM WESTERN
LOWER MI SSW THROUGH NWRN INDIANA AND ILLINOIS. CONVECTION IS
TRACKING NORTH NORTHEAST WITH THE LINE MOVING SLOWLY EAST. RUC
DOES NOT ADVECT IN THE DEEP INSTABILITY AND ALSO NOT IN A HURRY TO
BRING CONVECTION EAST ALTHOUGH BELIEVE CONVECTION WILL REACH INTO
NWRN OHIO THIS EVENING BETWEEN 23-01Z. WILL START OUT WITH LIKELY
POPS IN NWRN OHIO THIS EVENING AND CHC POPS ELSEWHERE. AFTER THE
EVENING WILL DROP BACK TO CHC POPS EVERYWHERE. RUC SHOWS A 40 KNOT
850MB JET MAX OVER NWRN OHIO...INCREASING TO 50 KTS BY 03Z.
AIRMASS WELL MIXED AND GUSTS ARE CURRENTLY INTO THE LOW-MID 30
KNOT RANGE IN THE WEST. EXPECT THROUGH THE EVENING WINDS WILL DROP
OFF A BIT AS MIXING DECREASES BUT WILL NEED TO START OUT WITH
WINDY WORDING. WILL KEEP LOWS IN THE 70S OVERNIGHT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
COLD FRONT TO OUR WEST WILL CONTINUE TO WEAKEN AS IT MOVES EAST
AND SHOULD DISSIPATE AS IT MOVES INTO THE AREA ON SATURDAY.
ACCOMPANING MOISTURE HOWEVER WILL REMAIN IN PLACE ACROSS THE AREA
ON SATURDAY WITH THE NAM SHOWING BETWEEN 70 AND 80% MEAN RH FROM
850MB TO 700 MB. EXPECT WITH THE AFTERNOON HEATING THIS WILL BE
GOD ENOUGH FOR AT LEAST SCATTERED CONVECTION THROUGH THE AFTERNOON
AND EARLY EVENING. WILL GO WITH CHC POPS AND PARTLY SUNNY WORDING.
925MB TEMPS DROP A COUPLE DEGREES SO THINKING UPPER 80S WILL HOLD
MOST OF THE AREA AS THE UPPER RIDGE FLATTENS JUST A BIT. WILL
CARRY A DECREASING DIURNAL POP INTO SATURDAY NIGHT. SUNDAY THE
UPPER HIGH DRIFTS BACK NORTH AND 925MB TEMPS END UP A DEGREE OR
TWO HIGHER THAN TODAY. SHOULD END UP AS WARM OR WARMER THAN TODAY.
STILL THINK MID 90S MIGHT BE A STRETCH SO WILL HOLD MOST LOCATIONS
TO LOWER 90S. THERE WILL BE A COLD FRONT THROUGH THE CENTRAL AND
UPPER LAKES AND WITH DEEPEST MOISTURE CLOSER TO THE FRONT WILL KEEP
FORECAST DRY FOR NOW EXCEPT FOR FAR NORTHEAST WHERE THE AREA COULD
GET CLIPPED.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
WARM HUMID PATTERN CONTINUES THROUGH THE EXTENDED PERIOD.A FEW WAVES
WILL WORK THROUGH THE RIDGE DURING THE PERIOD. THE FIRST ONE WILL
IMPACT THE REGION MONDAY NIGHT AND TUE. BOTH GFS AND ECMWF IN
FAIRLY GOOD AGREEMENT WITH THE TIMING. IF THE MODELS ARE CORRECT
MONDAY SHOULD REMAIN DRY OVER THE REGION...WITH A SLIGHT CHC OVER
THE NW PORTION OF THE AREA. MONDAY NIGHT AND TUESDAY...SURFACE
FRONT SHOULD SETTLE IN OVER THE REGION INCREASING THE CHC OF PCPN.
THE RIDGE SHOULD REMAIN IN CONTROL OF THE PATTERN WED AND THU. AN
ISOLATED TSTM IS NOT OUT OF THE QUESTION ON THESE DAYS WITH THE
CURRENT AIR MASS BUT I WILL LEAVE THE MENTION OUT OF THE FORECAST AT
THIS TIME. THE NEXT CONCERN WILL BE APPROACHING SHORT WAVE ON
FRIDAY. THE GFS IS MUCH MORE AGGRESSIVE THEN THE ECMWF. I WILL
HEDGE TOWARDS THE INTRODUCTION OF PCPN ON FRIDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH 477 OVER WESTERN THIRD OF FORECAST AREA
IN EFFECT UNTIL 1 AM. BROKEN LINE OF THUNDERSTORMS NRN IN AND SE
LOWER MI HAVE BEEN PRODUCING SOME DOWNBURST WINDS OVER 50 KTS.
LINE OF TSRA HAVE BEEN MOVING EAST AT AROUND 30 KNOTS. DO EXPECT
SOME DECREASE IN INTENSITY OF STORMS AFTER SUNSET. WILL BE AFTER
MIDNIGHT BEFORE REMNANTS OF STORMS REACH CLE AND LOCATIONS IN THE
EAST.
THE MODELS INDICATED THE REMNANTS OF THE COLD FRONT BECOMING
NEARLY STATIONARY OVER THE FORECAST AREA ON SAT. THE FRONT APPEARS
TO BE WASHED OUT BUT STILL COULD SERVE AS A BOUNDARY FOR SHOWER
AND THUNDERSTORM DEVELOPMENT. I WILL KEEP SOME MID CLOUDS OVER
LOCATIONS WITH SHOWERS VCSH. THUNDER IS POSSIBLE BUT IT IS TO FAR
IN THE PERIOD TO BE SPECIFIC.
&&
.MARINE...
STRONG SOUTH-SOUTHWEST FLOW 15-25KT OVER WESTERN PORTIONS
OF THE LAKE...MAINLY FROM AROUND CLEVELAND WEST. EAST OF CLEVELAND
WINDS NOT QUITE AS STRONG WITH WINDS 10-20KT WITH EVEN A BIT OF
ONSHORE FLOW IN NW PA. SOUTH-SOUTHWEST FLOW WILL CONTINUE THROUGH
THE OVERNIGHT HOURS AS LOW PRESSURE MOVES NORTH OF LAKE SUPERIOR BY
SATURDAY MORNING. WEAK COLD FRONT WILL MOVE ACROSS THE LAKE BUT NOT
EXPECTING MUCH FOR WIND SHIFTS WITH FRONTAL PASSAGE. WINDS WILL
CONTINUE S-SW THROUGH SUNDAY AND MONDAY ACROSS THE AREA WITH 10-20KT
COMMON. NEXT COLD FRONT NOT EXPECTED UNTIL TUESDAY.
AS FOR HEADLINES...SPOTTER REPORTS INDICATED EARLIER THIS AFTERNOON
WINDS AND WAVES WERE APPROACHING SMA CRITERIA OFFSHORE OF LORAIN SO
DID UNSCHEDULED UPDATE FOR SMALL CRAFT. LATEST REPORTS INDICATED
WINDS AND WAVES CURRENT RIGHT AT SMALL CRAFT CRITERIA JUST OFFSHORE.
WILL CONTINUE SMA FOR CLEVELAND WEST THROUGH THIS EVENING...BUT
FUTURE SHIFTS MAY NEED TO EVALUATE WINDS FOR TOMORROW. RIGHT NOW
WENT 10-20KT FOR TOMORROW...BUT IF THEY ARE A BIT STRONGER...SIMILAR
TO THIS AFTERNOON...A SMA MAY BE NEEDED AGAIN FOR SATURDAY FOR
WESTERN AREAS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>146.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...GARNET
AVIATION...DJB
MARINE...ABEHazardous weather outlook, Jun 6, 8:25 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 825 PM EDT FRI JUN 6 2008 LEZ061-145>149-165>169-OHZ010>014-020>023-030>033-038-047-089- PAZ001>003-080030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND- WAYNE-STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 825 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AN ISOLATED STORM OR TWO COULD EVEN BECOME SEVERE BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ142>144-162>164-OHZ003-006>009-017>019-027>029-036-037-080030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-MARION-MORROW- 825 PM EDT FRI JUN 6 2008 ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AN ISOLATED STORM OR TWO COULD EVEN BECOME SEVERE BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:12 PM EDT | Special Marine Warning | CLE | 82 min | |
| Jun 6, 9:14 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 46 min |
| Jun 6, 9:27 PM EDT | Tornado Warning | CLE | Hancock, Seneca, Wood | 30 min |
| Jun 6, 9:46 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lucas, Ottawa, Sandusky, Seneca | 44 min |
| Jun 6, 9:56 PM EDT | Special Marine Warning | CLE | 36 min | |
| Jun 6, 10:01 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland, Wyandot | 19 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.